Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 399, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2006, 4:37 PM CDT for Gibson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 4:37 PM CDT (21:37 UTC)
- Expired
- May 30, 2006, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:24 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 30, 2:24 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT TUE MAY 30 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPED OVER WESTERN KENTUCKY AND MIDDLE TENNESSEE LATE THIS MORNING AND INTO THE AFTERNOON. A SHORTWAVE MOVING NORTHWARD...INSTABILITY AND 85O MB CONVERGENCE HELPED TRIGGER THESE STORMS...ESPECIALLY OVER WESTERN KENTUCKY. SOME ISOLATED STORMS HAVE DEVELOPED OVER NORTHERN MISSISSIPPI AND WEST OF THE TENNESSEE RIVER IN WEST TENNESSEE. MORE DEVELOPMENT ACROSS THE WHOLE MIDSOUTH WILL BE POSSIBLE THROUGH EARLY EVENING. NOT MUCH CHANGE SINCE YESTERDAY AS THE MOISTURE AXIS STRETCHING FROM THE TEXAS GULF COAST INTO THE GREAT LAKES SHIFTS VERY LITTLE THROUGH THURSDAY. SO WILL NOT RULE OUT WEAK WAVES UNDER THE RIDGE SPARKING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IF ANYTHING...THE MOISTURE AXIS SHIFTS A LITTLE FARTHER WEST AHEAD OF THE NEXT SHORTWAVE PROGGED TO MOVE ACROSS THE MIDSOUTH THURSDAY AFTERNOON. THE BEST CHANCES FOR RAIN WILL OCCUR WITH THIS SHORTWAVE AND ASSOCIATED COLD FRONT. GFS 12Z MODEL CONSISTENCY STILL PUSHES THE COLD FRONT INTO CENTRAL MS BY FRIDAY AFTERNOON WHICH SHOULD CAUSE RAIN TO END BY FRIDAY AFTERNOON ACROSS NORTHERN MS. BY SATURDAY...THE MIDSOUTH WILL BE UNDER DRY NORTHERLY FLOW. DRY WEATHER WILL CONTINUE THROUGH SUNDAY. PERHAPS BY MONDAY A WEAK SHORTWAVE MAY BRING ONLY SLIGHT CHANCES OF RAIN TO NORTHEASTERN PARTS OF THE FORECAST AREA...OTHERWISE EARLY NEXT WEEK LOOKS DRY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 30, 3:45 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT TUE MAY 30 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS HAS PRODUCED ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AND HUMID CONDITIONS WILL AGAIN HELP TO PRODUCE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON WEDNESDAY. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. A COLD FRONT WILL BEGIN TO MOVE THROUGH THE MIDSOUTH THURSDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL LINGER ACROSS NORTH MISSISSIPPI ON FRIDAY CONTINUING THE CHANCES FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 30, 3:33 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT TUE MAY 30 2006 TNZ004-302100- HENRY TN- 333 PM CDT TUE MAY 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PURYEAR AT 333 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:23 PM CDT | Flash Flood Warning | MEG | Gibson | 2 hr |
| May 30, 6:06 PM CDT | Flash Flood Warning | MEG | Shelby | 84 min |
| May 29, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.